Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 11, NWS Las Vegas, NV

March 9, 2006

NWS Las Vegas, NV issued this wind advisory at Mar 9, 2006, 5:12 AM MST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 5:12 AM MST (12:12 UTC)
Expired
Mar 10, 2006, 7:00 PM MST
In force
38 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 091235
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
434 AM PST THU MAR 9 2006

CAZ026-092015-
/O.NEW.KVEF.WI.Y.0011.060309T1212Z-060310T0200Z/
/O.EXT.KVEF.HW.A.0006.060310T0200Z-060310T1800Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
434 AM PST THU MAR 9 2006

...WIND ADVISORY ABOVE 6000 FEET IN EFFECT UNTIL 6 PM PST THIS 
AFTERNOON...
...HIGH WIND WATCH BELOW 6000 FEET IN EFFECT FROM THIS AFTERNOON 
THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY 
FOR ELEVATIONS ABOVE 6000 FEET...WHICH IS IN EFFECT UNTIL 6 PM PST 
THIS AFTERNOON. THE HIGH WIND WATCH FOR ELEVATIONS BELOW 6000 FEET 
IS STILL IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING. 

A STRONG...COLD LOW PRESSURE SYSTEM WILL BE MOVING SOUTH OUT OF THE 
GULF OF ALASKA. AHEAD OF THE SYSTEM...STRONG...GUSTY WEST WINDS WILL 
DEVELOP OVER THE SOUTHERN SIERRA MOUNTAINS ABOVE 6000 FEET WITH THE 
POTENTIAL FOR STRONG DOWNSLOPE WINDS PENETRATING THE OWENS VALLEY 
FLOOR AT ELEVATIONS BELOW 6000 FEET THIS AFTERNOON.  

FOR ELEVATIONS ABOVE 6000 FEET...WEST WINDS 35 TO 45 WITH GUSTS UP 
TO 65 MPH ARE POSSIBLE. FOR ELEVATIONS BELOW 6000 FEET...SUSTAINED 
WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE NEAR CANYON 
OPENINGS. ALTHOUGH WINDS OF THIS STRENGTH ARE NOT EXPECTED FOR 
EXTENDED PERIODS OF TIME IN THE OWENS VALLEY...THE POTENTIAL EXISTS 
FOR DAMAGING WINDS EXTENDING INTO THE VALLEY AT TIMES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 40 TO 49 MPH 
AND/OR FREQUENT WIND GUSTS OF 58 MPH OR GREATER ARE EXPECTED. WINDS 
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE 
VEHICLES. USE EXTRA CAUTION.

$$

CAZ028-092015-
/O.NEW.KVEF.WI.Y.0011.060309T1800Z-060311T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
434 AM PST THU MAR 9 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
FRIDAY. 

WEST WINDS HAVE BEGUN INCREASING ACROSS FAR WESTERN SAN BERNARDINO 
COUNTY DESERTS EARLY THIS MORNING. STRONG AND GUSTY WEST WINDS WILL 
OCCUR FOR PROLONGED TIME BETWEEN 10 AM THIS MORNING AND 6 PM FRIDAY 
AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS THE WESTERN THIRD 
OF THE SAN BERNARDINO COUNTY DESERTS TODAY. THE WINDS WILL SPREAD 
EAST ACROSS THE REMAINDER OF THE COUNTY TONIGHT AND FRIDAY. 
SUSTAINED WEST WINDS WILL BE BETWEEN 20 AND 35 MPH WITH GUST UP TO 
55 MPH POSSIBLE.  

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

PIERCE
7 follow-up statements
000 
WWUS75 KVEF 091952
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1152 AM PST THU MAR 9 2006

.A STRONG...COLD LOW PRESSURE SYSTEM WAS MOVING OUT OF THE GULF OF
ALASKA AND DOWN THROUGH THE PACIFIC NORTHWEST. AHEAD OF THE
SYSTEM...STRONG...GUSTY WEST WINDS WILL DEVELOP OVER THE SOUTHERN
SIERRA MOUNTAINS WITH THE POTENTIAL FOR STRONG DOWNSLOPE WINDS
PENETRATING THE OWENS VALLEY FLOOR THIS AFTERNOON.

CAZ026-100000-
/O.CAN.KVEF.HW.A.0006.060310T0200Z-060310T1800Z/
/O.UPG.KVEF.WI.Y.0011.000000T0000Z-060310T0200Z/
/O.NEW.KVEF.HW.W.0002.060309T1952Z-060310T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1152 AM PST THU MAR 9 2006

...HIGH WIND WATCH IS CANCELLED AND HAS BEEN REPLACED BY A
HIGH WIND WARNING...
...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE
HIGH WIND WATCH AND WIND ADVISORY ARE NO LONGER IN EFFECT AND HAVE
BEEN REPLACED BY THE HIGH WIND WARNING.

SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH ARE
LIKELY THIS AFTERNOON IN THE OWENS VALLEY NEAR THE FOOTHILLS OF
THE SOUTHERN SIERRA...ESPECIALLY NEAR CANYON OPENINGS. ALTHOUGH
WINDS OF THIS STRENGTH ARE NOT EXPECTED FOR LONG DURATIONS OF
TIME...THE POTENTIAL EXISTS FOR DAMAGING WINDS TO OCCUR IN THE
VALLEY BETWEEN BISHOP AND OLANCHA AT TIMES THROUGH 6 PM.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. THESE CONDITIONS CAN LEAD TO PROPERTY
DAMAGE AND HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAY 395...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ028-100000-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
1152 AM PST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY. 

WEST WINDS WILL CONTINUE TO INCREASE ACROSS THE DESERTS OF SAN
BERNARDINO COUNTY THIS AFTERNOON. AS OF 1130 PM...PEAK GUSTS OF 39
MPH HAVE BEEN RECORDED AT BOTH THE BARSTOW-DAGGETT AIRPORT AND
AT TWENTYNINE PALMS. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH
GUSTS UP TO 55 MPH...CAN BE EXPECTED DURING A PROLONGED PERIOD
EXTENDING UNTIL 6 PM FRIDAY AFTERNOON. THE STRONGEST WINDS WILL
OCCUR ACROSS THE WESTERN THIRD OF THE SAN BERNARDINO COUNTY
DESERTS THIS AFTERNOON AND TONIGHT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JGA
000 
WWUS75 KVEF 092354
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
354 PM PST THU MAR 9 2006

.A STRONG...COLD LOW PRESSURE SYSTEM WAS MOVING SOUTH OFF THE
PACIFIC NORTHWEST COAST THIS AFTERNOON. AHEAD OF THE SYSTEM... 
STRONG...GUSTY WEST WINDS WILL OCCUR OVER THE SOUTHERN SIERRA
MOUNTAINS AND ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS.

CAZ026-100200-
/O.CON.KVEF.HW.W.0002.000000T0000Z-060310T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
354 PM PST THU MAR 9 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS OVER 60 MPH WILL
CONTINUE THROUGH THIS AFTERNOON IN THE OWENS VALLEY NEAR THE
FOOTHILLS OF THE SOUTHERN SIERRA...ESPECIALLY NEAR CANYON
OPENINGS. SEVERAL AUTOMATED WEATHER SITES WEST OF INDEPENDENCE
REPORTED WIND GUSTS OF 60 MPH BETWEEN 100 PM AND 300 PM WITH
SUSTAINED WINDS NEAR 40 MPH. THESE STRONG WEST WINDS WILL ALSO
CAUSE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. ALTHOUGH
WINDS OF THIS STRENGTH ARE NOT EXPECTED FOR LONG DURATIONS OF
TIME...THE POTENTIAL EXISTS FOR DAMAGING WINDS TO OCCUR IN THE
VALLEY BETWEEN BISHOP AND OLANCHA AT TIMES THROUGH 6 PM.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. THESE CONDITIONS CAN LEAD TO PROPERTY
DAMAGE AND HAZARDOUS DRIVING CONDITIONS ALONG HIGHWAY 395...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

CAZ028-100200-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
354 PM PST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY. 

STRONG WEST WINDS WILL CONTINUE ACROSS THE DESERTS OF SAN
BERNARDINO COUNTY THROUGH FRIDAY AFTERNOON. AS OF 300 PM...A PEAK
GUST OF 47 MPH WAS RECORDED AT THE BARSTOW-DAGGETT AIRPORT WITH
SEVERAL OTHER AUTOMATED SITES AROUND SAN BERNARDINO COUNTY
RECORDING GUSTS OVER 50 MPH. THE GUSTY WINDS ARE ALSO CAUSING
AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. A SPOTTER NEAR
NEWBERRY SPRINGS REPORTED VISIBILITIES BEING REDUCED TO 20 FEET
ALONG PORTIONS OF NEWBERRY SPRINGS ROAD WHICH IS JUST SOUTH OF
INTERSTATE 40. SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS
UP TO 55 MPH...CAN BE EXPECTED DURING A PROLONGED PERIOD EXTENDING
UNTIL 6 PM FRIDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO
OCCUR ACROSS THE WESTERN THIRD OF THE SAN BERNARDINO COUNTY
DESERTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASG
000 
WWUS75 KVEF 100216
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
616 PM PST THU MAR 9 2006

.A STRONG...COLD LOW PRESSURE SYSTEM WAS MOVING SOUTH OFF THE
PACIFIC NORTHWEST COAST THIS AFTERNOON. AHEAD OF THE SYSTEM...
STRONG...GUSTY WEST WINDS WILL OCCUR OVER THE SOUTHERN SIERRA
MOUNTAINS AND ACROSS THE WESTERN SAN BERNARDINO COUNTY DESERTS.

CAZ026-100330-
/O.EXP.KVEF.HW.W.0002.000000T0000Z-060310T0200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
616 PM PST THU MAR 9 2006

...HIGH WIND WARNING HAS EXPIRED...

THE STRONG AND POTENTIALLY DAMAGING WINDS WHICH WERE OCCURRING
THROUGH THE DAY IN THE OWENS VALLEY AND ADJACENT EASTERN SIERRA
SLOPES HAVE BEGUN TO DECREASE EARLY THIS EVENING AND WILL CONTINUE
TO DECREASE THROUGH THE REST OF THE EVENING. DUE TO THE DECREASE
IN WINDS...THE POTENTIAL FOR STRONG AND DAMAGING WINDS IS NO
LONGER EXPECTED...THUS THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE HIGH WIND WARNING HAS EXPIRED...LOCAL WIND GUSTS TO
NEAR 40 MPH WILL CONTINUE. MOTORIST ALONG HIGHWAY 395 AND OTHER
ROUTES ACROSS THE OWENS VALLEY ARE URGED TO USE CAUTION AS LOCAL
AREAS OF BLOWING DUST AND SAND MAY STILL BE ENCOUNTERED.

$$

CAZ028-100700-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
616 PM PST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY...
 
STRONG WEST WINDS WILL CONTINUE ACROSS THE DESERTS OF SAN
BERNARDINO COUNTY THROUGH FRIDAY AFTERNOON. AS OF 600 PM...A PEAK
GUST OF 53 MPH WAS RECORDED AT THE BARSTOW-DAGGETT AIRPORT WITH
SEVERAL OTHER AUTOMATED SITES AROUND SAN BERNARDINO COUNTY
RECORDING GUSTS TO NEAR 60 MPH.

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55
MPH...CAN BE EXPECTED DURING A PROLONGED PERIOD EXTENDING UNTIL 6
PM FRIDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR
ACROSS THE WESTERN THIRD OF THE SAN BERNARDINO COUNTY DESERTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL
AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER
VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT.

$$
000 
WWUS75 KVEF 100549
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
949 PM PST THU MAR 9 2006

.A STRONG...A COLD LOW PRESSURE SYSTEM MOVING SOUTH ALONG THE
CALIFORNIA COAST HAS CONTINUED TO ALLOW GUSTY WINDS TO FORM
ACROSS THE SOUTHEAST CALIFORNIA DESSERTS...ESPECIALLY ACROSS THE
WESTERN PORTION OF SAN BERNARDINO COUNTY. THESE GUSTY WINDS ARE
EXPECTED TO CONTINUE OVERNIGHT AND INTO FRIDAY BEFORE DECREASING
LATE FRIDAY AFTERNOON AND EVENING.

CAZ028-101400-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
949 PM PST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST FRIDAY...

STRONG WEST WINDS WILL CONTINUE ACROSS THE DESERTS OF SAN
BERNARDINO COUNTY THROUGH FRIDAY AFTERNOON. AS OF 930 PM WINDS
REMOTE WEATHER SENSORS CONTINUE TO SHOW PEAK WIND SPEEDS BETWEEN
40 AND 50 MPH ACROSS THE WESTERN PORTION OF THE COUNTY WITH AN
OCCASIONAL GUST TO NEAR 60 MPH.

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH...
CAN BE EXPECTED DURING A PROLONGED PERIOD EXTENDING UNTIL 6 PM
FRIDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS
THE WESTERN THIRD OF THE SAN BERNARDINO COUNTY DESERTS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL
AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER
VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT.

$$
000 
WWUS75 KVEF 101139
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
259 AM PST FRI MAR 10 2006

.A STRONG...COLD LOW PRESSURE SYSTEM OVER EASTERN CALIFORNIA AND 
SOUTHERN NEVADA IS CAUSING GUSTY WINDS TO FORM FROM THE SOUTHEAST 
CALIFORNIA DESSERTS INTO ARIZONA. THESE GUSTY SOUTHWEST WINDS ARE 
EXPECTED TO CONTINUE INTO EARLY THIS EVENING.

AZZ003-101900-
/O.EXB.KVEF.WI.Y.0011.060310T1200Z-060311T0100Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
345 AM MST FRI MAR 10 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SUSTAINED WEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH...CAN 
BE EXPECTED THROUGH MOST OF THE DAY. KINGMAN HAS REPORTED ONE GUST 
TO OVER 40 MPH EARLY THIS MORNING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL
AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER
VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT.

$$

CAZ028-101900-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
345 AM PST FRI MAR 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH...CAN 
BE EXPECTED THROUGH MOST OF THE DAY. ON THURSDAY WIND GUSTS UP TO 
60 MPH WERE REPORTED AT SEVERAL AUTOMATED WEATHER STATIONS IN SAN 
BERNARDINO. WIND GUSTS NEAR 45 MPH WERE ALSO REPORTED AT TWENTYNINE 
PALMS AND DAGGETT.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL
AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER
VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT.

$$
000 
WWUS75 KVEF 101838
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1038 AM PST FRI MAR 10 2006

.A STRONG...COLD LOW PRESSURE SYSTEM OVER EASTERN CALIFORNIA AND
SOUTHERN NEVADA IS CAUSING GUSTY WINDS TO FORM FROM THE SOUTHEAST
CALIFORNIA DESSERTS INTO ARIZONA. THESE GUSTY SOUTHWEST WINDS ARE
EXPECTED TO CONTINUE INTO EARLY THIS EVENING.

AZZ003-110000-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0100Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
1138 AM MST FRI MAR 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

SUSTAINED WEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH...
CAN BE EXPECTED FOR THE REST OF THE DAY. KINGMAN AIRPORT HAS REPORTED
SEVERAL GUSTS OVER 40 MPH THIS MORNING. OTHER LOCATIONS IN MOHAVE
COUNTY HAVE REPORTED WIND GUST OVER 30 MPH. WINDS WILL CONTINUE TO
INCREASE THIS MORNING AND AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL
AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER
VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT.

$$

CAZ028-110000-
/O.CON.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
1038 AM PST FRI MAR 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SUSTAINED WEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 55 MPH...
CAN BE EXPECTED THROUGH MOST OF THE DAY. NUMEROUS LOCATIONS
THROUGHOUT SAN BERNARDINO COUNTY ARE REPORTING GUSTS IN EXCESS OF
50 MPH. WINDS ARE EXPECTED TO PERSIST THROUGH THE REST OF THE DAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...LOCAL
AREAS OF BLOWING AND DRIFTING DUST AND SAND MAY RAPIDLY LOWER
VISIBILITIES TO NEAR ZERO...ESPECIALLY AT NIGHT.

$$
000
WWUS75 KVEF 110148
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
548 PM PST FRI MAR 10 2006

CAZ028-110300-
/O.EXP.KVEF.WI.Y.0011.000000T0000Z-060311T0200Z/
SAN BERNARDINO COUNTY DESERTS-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...BAKER...
FORT IRWIN...TWENTYNINE PALMS
548 PM PST FRI MAR 10 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON...

A STRONG STORM SYSTEM WILL CONTINUE TO MOVE ACROSS SOUTHERN
CALIFORNIA THIS WEEKEND...HOWEVER THE STRONG WINDS AHEAD OF THE
SYSTEM HAVE BEEN DECREASING DURING THE AFTERNOON ACROSS THE SAN
BERNARDINO DESERT. 

ALTHOUGH WINDS BETWEEN 15 AND 25 MPH WITH LOCALLY HIGHER GUSTS
WILL CONTINUE TO BE SEEN TONIGHT...ADVISORY LEVEL WINDS ARE NO
LONGER EXPECTED TO OCCUR. THUS THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AS OF 6 PM THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 9, 5:10 AM MST, 2 minutes earlier.

Area forecast discussion, Mar 9, 5:10 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
410 AM PST FRI MAR 9 2006

.SYNOPSIS...TEMPERATURES WILL BE WELL BELOW NORMAL TODAY THROUGH THE
WEEKEND AS A COLD AREA OF LOW PRESSURE MOVES ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT. WIDESPREAD RAIN AND SNOW SHOWERS WILL
OCCUR WITH SNOW LEVELS FALLING TO 2500 FEET. ANY SUBSTANTIAL NEW
SNOW ACCUMULATIONS WILL OCCUR ABOVE 4000 FEET.
&&

.SHORT TERM...FIRST SEVERAL SHORTWAVES MOVING THROUGH DEEP COLD
LONGWAVE TROUGH DID BRING SOME NEW SNOW ACCUMULATIONS TO LINCOLN
COUNTY LAST EVENING AND OVERNIGHT. DID GET A REPORT OF UP TO 3
INCHES EAST OF PANACA AND DID CHECK WITH LINCOLN COUNTY S.O WITHIN
THE PAST HOUR AND ABOUT 1 TO 2 INCHES FELL IN PIOCHE. SATELLITE
SHOWS COLD TOPPED CLOUDS DIMINISHING AND SHIFTING EAST INTO
SOUTHWEST UTAH. HOWEVER...NEXT MINOR CIRCULATION IS NOW LOCATED WEST
OF TONOPAH AND HAS BEEN PRODUCING LIGHT SNOW SHOWERS. 00Z/06Z GFS
HAD A GOOD HANDLE ON FEATURES WITH BEST COVERAGE OF SHOWERS TODAY
ACROSS SOUTH CENTRAL NEVADA AND NORTHERN MOHAVE COUNTY. WILL KEEP
SNOW ADVISORY UP FOR LINCOLN COUNTY THROUGH 6 AM THIS MORNING AND
DROP ADVISORY FOR TODAY AND JUST MENTION AN ADDITIONAL 1 TO 2
INCHES. WINDS STILL HOWLING ACROSS SOUTHERN PORTION OF AREA AND
HAVE KEPT WIND ADVISORY GOING FOR THE SAN BERNARDINO COUNTY DESERTS
AND HAVE ISSUED AN ADVISORY FOR SOUTHERN MOHAVE COUNTY AS WELL TODAY.

NAM/GFS STILL PINPOINTING SATURDAY AFTERNOON THROUGH SATURDAY NIGHT
THAT THERE WILL AN INCREASE IN SHOWERS MOSTLY ACROSS SOUTHEAST
NEVADA...NORTHWEST ARIZONA AND EASTERN CALIFORNIA AS STRONG
SHORTWAVE ROTATES THROUGH BASE OF TROUGH OVER SOUTHERN CALIFORNIA.
ALREADY HAVE A WINTER STORM WATCH POSTED FOR THOSE AREAS SATURDAY
AND WILL LEAVE AS IS. DUE TO LOW SNOW LEVELS DAY SHIFT WILL NEED TO
CONSIDER POSSIBLY ADDING SAN BERNARDINO COUNTY DESERTS TO THE WATCH
IF MODEL GUIDANCE VARIES. AS OF NOW BOTH NAM/GFS MODEL QPF MARGINAL
IN SAN BERNARDINO COUNTY. TROUGH STARTS TO LIFT NORTHEAST SUNDAY
HOWEVER AREA STILL UNDER INFLUENCE OF COLD CYCLONIC FLOW WITH
SCATTERED SHOWERS POSSIBLE. LOCAL GUIDANCE SHOWS SNOW LEVEL FALLING
TO 3000 FEET. HOWEVER IN CONVECTION THOSE COULD LOWER TO AS LOW AS
2500 FEET. TROUGH CONTINUE TO WEAKEN AND MOVE EAST SUNDAY NIGHT WITH
SHOWERS WINDING DOWN AS WEAK RIDGE BEGINS TO MOVE INTO
CALIFORNIA.
&&

.LONG TERM...NEXT WEEK LOOKS UNEVENTFUL COMPARED TO THIS WEEK.
MODELS ARE IN GENERAL AGREEMENT THAT WE WILL SWITCH TO A DRY ZONAL
FLOW WHERE THE MAIN FOCUS OF ENERGY WILL RIDE ALONG THE JET THROUGH
NORTHERN NEVADA. ALTHOUGH EXTENDED MOS WANTS TO BUMP US UP TO ABOVE
NORMAL TEMPERATURES BY WEDNESDAY THIS APPEARS UNLIKELY. NEW SNOW
COVER ON GROUND TO THE WEST ALONG WITH A LACK OF A RIDGE SHOULD SLOW
DOWN OUR TEMPERATURE REBOUND. HOWEVER WITH HIGHS WARMING TO TWENTY
DEGREES ABOVE LEVELS THIS WEEKEND...IT WILL ALMOST FEEL SPRING-LIKE.
MODELS KEEP HINTING AT A PACIFIC SYSTEM MOVING ONSHORE BY MIDWEEK
AND ACROSS OUR CWA A DAY OR TWO LATER. FOR NOW...CONFIDENCE REMAINS
LOW SO KEPT IT OUT OF THE ZONES.
&&

.AVIATION...ONLY CORRIDOR OF CONCERN FOR TODAY WILL BE BEATTY WHERE
SNOW SHOWERS ESPECIALLY NORTH OF TONOPAH WILL REDUCE VISIBILITIES
AND LOWER CEILINGS AT TIMES.

TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED.

FOR THE WEEKEND AT KLAS STILL EXPECT TO SEE A SHOWERY FRIDAY NIGHT
AND SATURDAY. 12Z SATURDAY TO 0Z SUNDAY IS THE MOST LIKELY WINDOW
FOR PRECIPITATION. UNDER THE PASSING SHOWERS CEILINGS WILL DROP
BELOW 4000 FEET. WINDS ARE EXPECTED TO BE UNDER 20 KTS FROM THE
SOUTHWEST...BUT WILL BE GUSTY AROUND SHOWERS. SNOW SHOWERS ARE
LIKELY IN THE ELEVATIONS ABOVE 2500 TO 3000 FEET SATURDAY AND
VISIBILITIES COULD DROP TO 3 MILES OR SO FOR ELEVATIONS OVER 2500
FEET. IT IS NOT OUT THE QUESTION TO SEE A FEW SNOW FLURRIES AT KLAS
SATURDAY AFTERNOON. AFTER 12Z SUNDAY PRECIPITATION WILL BE VERY
LIMITED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WATCH SATURDAY THROUGH SATURDAY EVENING ABOVE
      4000 FEET FOR NV ZONES 15/18-19.
.AZ...WIND ADVISORY UNTIL 6 PM MST TODAY ZONE 3.
      WINTER STORM WATCH SATURDAY THROUGH SATURDAY EVENING
      ABOVE 4000 FEET FOR NV ZONES 1/3.
.CA...WIND ADVISORY UNTIL 6 PM TODAY FOR ZONE 28.
      SNOW ADVISORY FOR ZONE 26 FROM 6 AM FRIDAY UNTIL 4 PM
      SATURDAY.

PIERCE/BELL

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 8, 6:16 AM MST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
516 AM PST WED MAR 8 2006

AZZ001>003-036-CAZ026>029-NVZ014>022-091315-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
516 AM PST WED MAR 8 2006 /616 AM MST WED MAR 8 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WELL BELOW NORMAL TEMPERATURES ALONG WITH SCATTERED RAIN AND SNOW
SHOWERS WILL OCCUR FRIDAY THROUGH THE WEEKEND AS A COLD AREA OF
LOW PRESSURE SETTLES OVER THE WESTERN STATES. VERY WINDY SOUTHWEST
TO WEST WINDS WILL ALSO OCCUR ACROSS THE MOJAVE DESERT THURSDAY
NIGHT AND FRIDAY ALONG THE LEADING EDGE OF THE PUSH OF COLD AIR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN
ACCORDANCE WITH STANDARD PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 4:42 PM MSTWinter Storm WatchVEFMohave24 hr
Mar 9, 12:52 PM MSTHigh Wind WarningVEF6 hr
Mar 9, 4:42 PM MSTSnow AdvisoryVEF19 hr

Nearby

Wind Advisories in Arizona, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.